Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 97, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2018, 10:52 PM CDT for Texas County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 10:52 PM CDT (03:52 UTC)
- Expired
- May 19, 2018, 11:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Texas County, MO
The radar
The Springfield radar (KSGF), 140 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.1
The text
As transmitted.
372
WUUS53 KSGF 200352
SVRSGF
MOC215-200430-
/O.NEW.KSGF.SV.W.0097.180520T0352Z-180520T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1052 PM CDT SAT MAY 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Texas County in south central Missouri...
* Until 1130 PM CDT
* At 1051 PM CDT, a severe thunderstorm was located 7 miles east of
Cabool, or 8 miles north of Willow Springs, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Summersville... Arroll...
Pine Crest... Elk Creek...
Clear Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3705 9166 3706 9209 3718 9207 3726 9165
TIME...MOT...LOC 0351Z 260DEG 18KT 3711 9196
HAIL...1.00IN
WIND...60MPH
$$
Foster2 follow-up statements
416 WWUS53 KSGF 200408 SVSSGF Severe Weather Statement National Weather Service Springfield MO 1108 PM CDT SAT MAY 19 2018 MOC215-200430- /O.CON.KSGF.SV.W.0097.000000T0000Z-180520T0430Z/ Texas MO- 1108 PM CDT SAT MAY 19 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR SOUTHEASTERN TEXAS COUNTY... At 1107 PM CDT, a severe thunderstorm was located 11 miles northeast of Willow Springs, moving east northeast at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Summersville... Arroll... Clear Springs... Pine Crest... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3707 9166 3708 9198 3720 9196 3726 9165 TIME...MOT...LOC 0407Z 248DEG 17KT 3714 9187 HAIL...1.00IN WIND...<50MPH $$ Foster
992
WWUS53 KSGF 200429
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1129 PM CDT SAT MAY 19 2018
MOC215-200439-
/O.EXP.KSGF.SV.W.0097.000000T0000Z-180520T0430Z/
Texas MO-
1129 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TEXAS COUNTY WILL
EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
LAT...LON 3707 9166 3708 9198 3720 9196 3726 9165
TIME...MOT...LOC 0429Z 260DEG 18KT 3716 9174
$$
FosterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:01 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, May 19, 6:01 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Springfield MO 601 PM CDT Sat May 19 2018 .SHORT TERM...(This evening through Sunday) Issued at 227 PM CDT Sat May 19 2018 Strong to severe convection continues in the eastern CWA primarily along and north of a surface warm front and ahead of a subtle H5 wave currently moving through the area. Meanwhile...boundary interactions with the surface front is setting off another round of convection over north central Oklahoma. As the larger upper level wave moves out of eastern Colorado toward the Upper Mississippi Valley...low pressure will develop and move along the front. This will induce more convection along the front that will move up and into the area during the overnight hours. Primary threat with these storms will be wind and hail...but an isolated tornado cannot be ruled out especially over extreme southeast Kansas. This convection will continue into early Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 227 PM CDT Sat May 19 2018 The quasi-stationary surface front meanders back and forth across central Missouri through most of the week. This will keep slight chance to chance PoPs in the forecast. In the upper levels..a trough is situated over the southwestern US with a ridge over the Central States. As small short waves move out of the southwest trough and up and over the ridge...rain chances over the area will increase. Not too much variability in day-to-day temperatures with highs generally in the low to mid 80s and lows in the low to mid 60s...or about 5-10 degrees above normal. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 453 PM CDT Sat May 19 2018 Currently...a frontal boundary extends across the area...roughly from JBR-JLN-PNC...with strong to severe convection occurring along the boundary. An upper level low...located along the CO/NE border is forecast to move into eastern SD by the end of the forecast period. As it does...it will induce an area of low pressure on the surface front which will move into northeastern MO by the end of the forecast period. For the most part...VFR conditions can be expected except in areas where convection is occurring...which will be MVFR. The convective activity will affect the KJLN and KSGF terminals most but could affect KBBG after about 07z. Convection should be out of the terminal areas by mid to late morning with mainly mid and upper level clouds present through the remainder of the forecast period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, May 19, 8:37 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 837 PM CDT Sat May 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 837 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... A line of strong storms will move across the eastern Ozarks this evening. Additional scattered storms may develop from southeastern Kansas into southwestern Missouri overnight. A few of these storms could be strong to locally severe with winds up to 60 mph and hail up to the size of quarters. Localized minor flooding could develop where storms train over the same areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorm are possible on Sunday. A few storms may become severe especially across central Missouri. Additional thunderstorm chances will occur next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, May 19, 8:05 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG 1 N HALF WAY 37.63N 93.25W
05/19/2018 POLK MO PUBLIC
LARGE TREE BLOWN DOWN. ALSO HAD NICKEL SIZE
HAIL.
&&Special weather statement, May 19, 8:38 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
838 PM CDT SAT MAY 19 2018
MOZ071-083-200230-
Dent MO-Phelps MO-
838 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR DENT AND SOUTHEASTERN PHELPS
COUNTIES UNTIL 930 PM CDT...
At 838 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Newburg to 13 miles west
of Salem to near Licking. Movement was east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Montauk State Park... Salem...
Edgar Springs... Lenox...
Montauk... Turtle...
Jadwin... Howes Mill...
Darien... Lake Spring...
Gladden... Anutt...
Bangert... Boss...
Howes... Lecoma...
Stone Hill... Sligo...
LAT...LON 3759 9116 3759 9131 3751 9131 3750 9122
3741 9122 3743 9175 3760 9176 3760 9188
3781 9187 3795 9153 3779 9152 3779 9131
3770 9130 3769 9115
TIME...MOT...LOC 0138Z 251DEG 34KT 3780 9181 3765 9179 3755 9185
WiseSpecial weather statement, May 19, 8:42 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Springfield MO 842 PM CDT SAT MAY 19 2018 MOZ092-200245- Wright MO- 842 PM CDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT COUNTY UNTIL 945 PM CDT... At 842 PM CDT, Doppler radar was tracking a strong thunderstorm near Mansfield, or 13 miles west of Mountain Grove, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mountain Grove... Mansfield... Dawson... Norwood... LAT...LON 3719 9261 3727 9225 3706 9225 3706 9258 TIME...MOT...LOC 0142Z 260DEG 18KT 3712 9251 Wise
Special weather statement, May 19, 9:01 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
901 PM CDT SAT MAY 19 2018
MOZ082-200245-
Texas MO-
901 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TEXAS COUNTY UNTIL
945 PM CDT...
At 901 PM CDT, Doppler radar was tracking a strong thunderstorm near
Houston, moving east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Houston... Raymondville...
Yukon... Hartshorn...
Prescott...
LAT...LON 3726 9199 3744 9201 3747 9175 3743 9175
3742 9165 3742 9164 3727 9165 3726 9165
TIME...MOT...LOC 0201Z 268DEG 21KT 3737 9193
WiseSpecial weather statement, May 19, 9:34 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Springfield MO
934 PM CDT SAT MAY 19 2018
MOZ082-083-096>098-200330-
Dent MO-Douglas MO-Howell MO-Shannon MO-Texas MO-
934 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SHANNON...NORTHEASTERN DOUGLAS...
SOUTHEASTERN DENT...NORTHERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES
UNTIL 1030 PM CDT...
At 933 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Raymondville to 8 miles
north of Summersville to 12 miles south of Norwood. Movement was east
at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Current River State Park... Montauk State Park...
Mountain View... Willow Springs...
Cabool... Birch Tree...
Eminence... Summersville...
Bunker... Montier...
Montauk... Teresita...
Midridge... Eunice...
Yukon... Vanzant...
Clear Springs... Round Spring...
Akers... Pine Crest...
LAT...LON 3689 9166 3689 9249 3730 9184 3747 9172
3750 9121 3742 9121 3741 9117 3732 9118
3731 9116 3726 9116 3725 9113 3724 9112
TIME...MOT...LOC 0233Z 262DEG 25KT 3742 9165 3730 9166 3693 9237
WiseSpecial weather statement, May 19, 10:42 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
1042 PM CDT SAT MAY 19 2018
MOZ082-098-200430-
Shannon MO-Texas MO-
1042 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHANNON AND SOUTHEASTERN
TEXAS COUNTIES UNTIL 1130 PM CDT...
At 1041 PM CDT, Doppler radar was tracking a strong thunderstorm
near Summersville, or 9 miles north of Mountain View, moving east at
20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Winona... Birch Tree...
Eminence... Summersville...
Alley Spring... West Eminence...
Arroll... Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3697 9123 3702 9166 3705 9166 3705 9183
3721 9183 3731 9117
TIME...MOT...LOC 0341Z 269DEG 23KT 3712 9175
FosterThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:06 PM CDT | Areal Flood Advisory | SGF | Benton, Morgan | 5 hr |
| May 19, 7:34 PM CDT | Special Weather Statement | SGF | Dent, Laclede, Maries, Miller, Phelps, Pulaski | 56 min |
| May 19, 8:13 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 47 min |
| May 19, 8:38 PM CDT | Special Weather Statement | SGF | Dent | 52 min |
| May 19, 8:42 PM CDT | Special Weather Statement | SGF | Wright | 63 min |
| May 19, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 43 min |
| May 19, 9:01 PM CDT | Special Weather Statement | SGF | Texas | 44 min |
| May 19, 9:27 PM CDT | Areal Flood Advisory | SGF | Texas | 6 hr |
| May 19, 9:34 PM CDT | Special Weather Statement | SGF | Shannon | 56 min |
| May 19, 10:42 PM CDT | Special Weather Statement | SGF | Shannon | 48 min |
| May 19, 11:03 PM CDT | Flash Flood Warning | SGF | Shannon, Texas | 6 hr |
| May 20, 12:54 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| May 20, 1:35 AM CDT | Special Weather Statement | SGF | Barton, Cedar, Dade | 40 min |
| May 20, 2:34 AM CDT | Flash Flood Warning | SGF | Benton | 12 hr |
| May 20, 4:54 AM CDT | Areal Flood Advisory | SGF | Howell, Shannon, Texas | 6 hr |
| May 20, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 59 min |
| May 20, 6:06 AM CDT | River Flood Warning | SGF | Shannon | 15 hr |
| May 20, 6:07 AM CDT | Special Weather Statement | SGF | Barton, Dade, Jasper, Lawrence, McDonald, Newton | 53 min |
| May 20, 6:38 AM CDT | Special Weather Statement | SGF | Barry, Christian, Dade, Greene, Polk | 52 min |
| May 20, 8:22 AM CDT | Special Weather Statement | SGF | Laclede, Maries, Miller, Morgan, Phelps, Pulaski | 53 min |
| May 20, 9:02 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Morgan, St. Clair | 6 hr |
| May 20, 9:13 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 32 min |
| May 20, 10:33 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 24 hr |
| May 20, 10:49 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 10:49 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 20, 3:11 PM CDT | Special Weather Statement | SGF | Newton | 49 min |
| May 20, 3:48 PM CDT | Special Weather Statement | SGF | Jasper | 42 min |
| May 20, 3:53 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| May 20, 4:37 PM CDT | Special Weather Statement | SGF | Cedar | 53 min |
| May 20, 4:39 PM CDT | Special Weather Statement | SGF | Stone | 51 min |
| May 20, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 24 min |
| May 20, 5:20 PM CDT | Special Weather Statement | SGF | Stone | 40 min |
| May 20, 5:39 PM CDT | Special Weather Statement | SGF | St. Clair | 51 min |
| May 20, 5:52 PM CDT | Special Weather Statement | SGF | Christian | 38 min |
| May 20, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 52 min |
| May 20, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 56 min |
| May 20, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 47 min |
| May 20, 6:48 PM CDT | Special Weather Statement | SGF | Camden | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.